Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 42, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Oct 13, 2020, 3:26 AM MDT for Duchesne County, Utah. It took effect at Oct 13, 2020, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2020, 3:26 AM MDT (09:26 UTC)
- In effect from
- Oct 13, 2020, 12:00 PM MDT
- Expired
- Oct 13, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
County Duchesne County, UT
The radar
The Salt Lake City radar (KMTX), 201 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3423 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WWUS85 KSLC 130926 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 326 AM MDT Tue Oct 13 2020 UTZ482-131730- /O.NEW.KSLC.FW.W.0042.201013T1800Z-201014T0300Z/ Western Uintah Basin- 326 AM MDT Tue Oct 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin. * WINDS...West 15 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...as low as 10 to 15 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ496-131730- /O.EXA.KSLC.FW.A.0027.201014T1800Z-201015T0300Z/ Color Country Mountains- 326 AM MDT Tue Oct 13 2020 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496... The National Weather Service in Salt Lake City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * AFFECTED AREA...Fire Weather Zone 496 Color Country Mountains. * WINDS...Northwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ489-494-131730- /O.CON.KSLC.FW.A.0027.201014T1800Z-201015T0300Z/ San Rafael Swell-Henry Mountains- 326 AM MDT Tue Oct 13 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489 AND 494... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell and Fire Weather Zone 494 Henry Mountains. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Critical fire weather conditions are possible. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
1 follow-up statement
486 WWUS85 KSLC 131942 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 142 PM MDT Tue Oct 13 2020 UTZ489-494-496-140400- /O.UPG.KSLC.FW.A.0027.201014T1800Z-201015T0300Z/ /O.NEW.KSLC.FW.W.0043.201014T1800Z-201015T0300Z/ San Rafael Swell-Henry Mountains-Color Country Mountains- 142 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489... 494 AND 496... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 496 Color Country Mountains. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482-140300- /O.CON.KSLC.FW.W.0042.000000T0000Z-201014T0300Z/ Western Uintah Basin- 142 PM MDT Tue Oct 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 482... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin. * WINDS...West 15 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Oct 12, 10:04 PM MDT, 5 hours 22 minutes earlier.
Area forecast discussion, Oct 12, 10:04 PM MDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1004 PM MDT Mon Oct 12 2020
.SYNOPSIS...Near seasonal temperatures will continue through
Tuesday. A dry cold front will move into the area Wednesday,
bringing a brief return of much cooler temperatures.
&&
.DISCUSSION...A mild and dry northwest flow will remain in place
over the area trough tomorrow. A weak ripple embedded in the flow is
currently pushing a very weak and shallow boundary into northern
Utah, but this will have little noticeable impact other than some
slightly enhanced north winds behind the front. Temperatures should
be able to trend a bit warmer tomorrow compared to today. Gusty
winds will be common again during the day tomorrow near the Idaho
border, in southwest Wyoming, and along the higher peaks of northern
Utah owing to a strong midlevel jet across Idaho. On Wednesday, the
pattern amplifies with a shortwave trough sliding across Wyoming.
This will allow another dry cold front to push across the state,
with some areas of gusty winds especially in favored downslope
areas. Across east-central Utah where humidities will remain low,
these winds could result in critical fire weather conditions.
No updates this evening.
&&
.AVIATION...Southeast winds at KSLC will persist into at least the
early afternoon hours on Tuesday. VFR conditions will prevail
through the TAF period.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for UTZ489-494.
WY...None.
&&
Cheng
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Oct 12, 3:30 PM MDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 330 PM MDT Mon Oct 12 2020 UTZ001>016-019>021-517-518-WYZ021-132130- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 330 PM MDT Mon Oct 12 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A dry cold front will bring gusty winds across southwest Wyoming and southeastern Utah on Wednesday. Winds could gust up to 35 mph across these areas. Critical fire weather conditions will be possible across southeastern Utah Wednesday afternoon due to the combination of gusty winds and low RH values. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:42 PM MDT | Red Flag Warning | SLC | Carbon, Emery, Garfield, Iron, Kane, Washington and 1 more | 31 hr |
| Oct 13, 1:59 PM MDT | High Wind Warning | SLC | 31 hr | |
| Oct 13, 1:59 PM MDT | Wind Advisory | SLC | 29 hr |
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.